Oct 3, 2008
I have a high CPK level and I take semcor (cholesterol meds). My doctor is worried because my recent level was 1500, this is after working out hard the week prior. What can i do to lower this level? and is this a serious health risk?
| Response from Mr. Vergel
CPK is creatine phosphokinase, an enzyme found mainly in the heart, brain, and skeletal muscle.
Do not work out for 5 days and have another test done after that. Working out can increase CPK levels. Your CPK is very high. High CPK can indicate muscle destruction, heart attacks, central nervous sysmtem issues, and others. Statins can cause rhabdomyolysis which can cause dustruction of muscle tissue in few patients.
Some medications can also increase CPK. Among them are amphotericin B, ampicillin, some anesthetics, blood thinners, aspirin, clofibrate, dexamethasone, furosemide, alcohol, and cocaine. CPK increases have also been seen in HIV drug studies, although most of these cases have not been fully explained.
It is very important that you get this under control soon! I am sure you doctor is on top on this right now since it is nothing to be passive about.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Runny Nose A Symptom Of Acute HIV Infection?
- Getting HIV From Sex With A Prostitute
- Blowjob From A Prostitute How Long Does It Take To Test Positive For HIV
- Black Spots After Condom Broke Anal Worried I Have HIV
- Bronchitis After Oral Sex On A Woman What Are The Chances Of HIV
- Enlarged Lymph Nodes After Deep Kissing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.